Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 230, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 18, 2009, 12:15 PM CDT for 4 counties in Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2009, 12:15 PM CDT (17:15 UTC)
- Expired
- Jun 18, 2009, 12:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:39 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3054 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:56 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 9:56 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 956 AM CDT THU JUN 18 2009 .MESOSCALE UPDATE... A LINE OF INTENSE THUNDERSTORMS HAD CROSSED THE OHIO RIVER AND WAS MOVING RAPIDLY SE AT 50 TO 55 MPH. AT ITS CURRENT SPEED...THE LINE OF THUNDERSTORMS SHOULD MOVE INTO OUR EXTREME NE COUNTIES PARTICULARLY PICKETT AND FENTRESS BETWEEN 1645 AND 17Z. OTHER COUNTIES THAT MAY BE AFFECTED INCLUDE CLAY AND OVERTON. THE MAIN THREAT IS STRONG DAMAGING WINDS. && .PREV DISCUSSION... /ISSUED 503 AM CDT THU JUN 18 2009/ MESOSCALE UPDATE... CLOUD TOPS ARE WARMING ACROSS SOUTHERN KY AND MIDDLE TN WITH ONLY ONE LONE SHOWER/TSTM ON DOPPLER AT 0938Z AND ITS LOCATED IN SOUTHERN VAN BUREN CO HEADED INTO SEQUATCHIE CO. STORM STRUCTURE DOES SHOW A WEAK CORE ALOFT IN EXTREME NORTHWEST SEQUATCHIE CO AND SCAN CONTINUES TO SHOW THIS STORM INTENSIFYING AS IT MOVES SOUTHEAST. MUCH HIGHER MLCAPES EXISTS ACROSS EASTERN MIDDLE TN/PLATEAU AT 10Z WITH MID-LEVEL LAPSE RATES AROUND 7 DEG/KM THIS AREA. AS UPPER RIDGE BUILDS INTO MIDDLE TN FROM THE WEST DURING THE DAY LOOKS LIKE THE GREATER INSTABILITY WILL BE ACROSS EASTERN MIDDLE TN AND PLATEAU THROUGHOUT THE DAY. WESTERN MIDDLE TN WILL BE UNDER THE INFLUENCE OF SUBSIDENCE WHICH WILL SUPPRESS CONVECTION DURING THE DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && STEIGERWALDT
Hazardous weather outlook, Jun 18, 5:37 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 537 AM CDT THU JUN 18 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 537 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OCCASIONALLY MOVE SOUTHEAST ACROSS THE COUNTY WARNING AREA TODAY. THE NORTHEAST THIRD OF THE AREA WILL HAVE A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Local storm report, Jun 18, 11:24 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
06/17/2009 CHEATHAM TN EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0525 PM HAIL KINGSTON SPRINGS 36.10N 87.10W
06/17/2009 E0.50 INCH CHEATHAM TN EMERGENCY MNGR
0550 PM HAIL LEWISBURG 35.45N 86.79W
06/17/2009 E0.25 INCH MARSHALL TN EMERGENCY MNGR
0552 PM FUNNEL CLOUD 1 W LEWISBURG 35.45N 86.81W
06/17/2009 MARSHALL TN EMERGENCY MNGR
SPOTTED 1 MILE WEST OF LEWISBURG ON HWY 373.
0725 PM HAIL CLARKSVILLE 36.56N 87.35W
06/17/2009 E0.25 INCH MONTGOMERY TN EMERGENCY MNGR
PREACHERS MILL RD.
0727 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
06/17/2009 MONTGOMERY TN EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0728 PM HAIL CLARKSVILLE 36.56N 87.35W
06/17/2009 E0.25 INCH MONTGOMERY TN EMERGENCY MNGR
ST. HWY 12
1025 PM TSTM WND DMG DOVER 36.48N 87.84W
06/17/2009 STEWART TN EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
&&
CDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 33 min |
| Jun 17, 7:19 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 26 min |
| Jun 17, 7:46 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 29 min |
| Jun 17, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 36 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Williamson | 28 min |
| Jun 17, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 12 min |
| Jun 17, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Jun 17, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 32 min |
| Jun 18, 12:00 AM CDT | Areal Flood Advisory | OHX | Stewart | 3 hr |
| Jun 18, 12:01 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.